MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number G55714
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3 - occupation: neonatal program manager g4 - pma/510(k) #: exempt this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a fuhrman pleural/pneumopericardia drainage catheter clotted and was unable to evacuate air in an unknown newborn patient on an unknown date.The complaint device was later removed and replaced in an additional procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that a fuhrman pleural/pneumopericardial drainage catheter clotted and was unable to evacuate air in an unknown newborn patient on an unknown date.The complaint device was later removed and replaced in an additional procedure.No other adverse effects were reported due to this event.Reviews of the documentation, including the complaint history, device history record, quality control procedures and the instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the reported complaint device lot and the related subassembly lots revealed no nonconformances that could have contributed to the reported failure mode.A complaint history search identified one other event reported for the same customer and failure mode.Cook also reviewed the product labeling: this product is supplied with an instructions for use (ifu) pamphlet, c_t_ppd_rev6.How supplied: upon removal from package, inspect to ensure that no damage has occurred.Evidence gathered upon review of the dmr, ifu, dhr and no product return, cook was not able to find evidence suggesting the product was manufactured out of specification.Cook was not able to find evidence of nonconforming product in house or in the field.Based on the information provided, no product returned, and the results of our investigation, a definitive cause for the failure could not be established.It is possible that the patient condition or drain selection or positioning caused the failure to drain.It is not known if the patient was on something which could have led to the blood possibly clotting which could have led to this event.It is possible the device was out of specification; however, without product return this cannot be confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20498533
Report Number1820334-2024-01384
Device Sequence Number15262848
Product Code GBX
UDI-Device Identifier00827002557147
UDI-Public(01)00827002557147(17)260728(10)15583860
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Model NumberG55714
Device Catalogue NumberC-PPD-600-WCE-IMH
Device Lot Number15583860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown